Hail, Jackson
- When
- July 17, 4:03 PM CST
- Where
- Jackson County, Moss Pt
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.417, -88.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 17, 1:32 PM CST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT THU JUL 16 2003 LITTLE CHANGE EXPECTED THROUGH THE NEXT SEVERAL DAYS WITH DAILY PRECIPITATION CHANCES BEING THE MAIN FORECAST CONCERN. STRONG UPPER RIDGE CENTERED OVER COLORADO AND EXTENDING FROM THE LOWER AND MIDDLE MISSISSIPPI VALLEY TO THE DESERT SOUTHWEST WILL REMAIN IN PLACE ACROSS MUCH OF THE WESTERN HALF OF THE CONUS INTO SATURDAY BEFORE IT RETROGRADES SLIGHTLY BY THE END OF THE WEEKEND AS AN UPPER TROUGH OVER THE NORTHEAST AND GREAT LAKES AMPLIFIES OVER THE EASTERN CONUS. SEVERAL MID LEVEL SHORT WAVES ARE FORECAST TO ROTATE AROUND THE PERIPHERY OF THE UPPER RIDGE AND AFFECT THE LOCAL FORECAST AREA INTO THE WEEKEND. THESE SHORTWAVES WILL BE DIFFICULT TO TIME AND SOMETIMES RATHER SUBTLE...HOWEVER MAINLY AFTERNOON AND EVENING CONVECTION IS EXPECTED EACH DAY WITH SOME OF THE SHOWERS AND THUNDERSTORMS LINGERING INTO THE OVERNIGHT HOURS. MID RANGE MODELS CONTINUE TO AGREE ON THE AMPLIFICATION OF AN UNUSUALLY DEEP TROUGH FOR THE SUMMER SEASON OVER THE EASTERN CONUS NEXT WEEK. AS A MATTER OF FACT THE THE LATEST RUN OF THE EXTENDED GFS FORECASTS AN EVEN MORE AMPLIFIED TROUGH THAN THE PREVIOUS RUN. IF THIS HOLDS TRUE...A SURFACE COLD FRONT WILL LIKELY PUSH SOUTH ACROSS THE FORECAST AREA FROM NEXT WEDNESDAY INTO THURSDAY. PRELIMINARY NUMBERS... MCB 74/92/74/92 2425 BTR 75/93/75/92 2425 MSY 77/93/78/92 2425 GPT 75/90/75/90 2425 .NEW...NONE LA...NONE. MS...NONE. 11
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-181100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 240 PM CDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS THIS AFTERNOON WILL LINGER INTO THE EVENING BEFORE BECOMING MORE ISOLATED IN NATURE OVERNIGHT. IN ADDITION TO FREQUENT LIGHTNING... SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND SMALL HAIL. ISOLATED SEVERE STORMS PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND THREE QUARTER INCH DIAMETER HAIL WILL BE POSSIBLE UNTIL AROUND SUNSET. HEAT... AFTERNOON TEMPERATURES WILL RISE INTO THE LOWER 90S THIS AFTERNOON. THIS COMBINED WITH DEW POINTS APPROACHING THE MID 70S WILL LEAD TO HEAT INDEX VALUES RANGING FROM 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EARLY EVENING. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 11
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
224 PM CDT THU JUL 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM MID LAKE PONTCHARTRAIN LA MARINE THUNDERSTORM WIND
07/17/03 GMZ530 MEASURED 58 KNOTS.
REPORTED BY CAUSEWAY
COMMISSION POLICE.
RJRThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372705.